Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 58, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 28, 2017, 4:19 AM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2017, 4:19 AM MDT (10:19 UTC)
- Expired
- Sep 28, 2017, 6:15 AM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 23 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted.
225
WGUS54 KEPZ 281019
FFWEPZ
NMC013-TXC141-281215-
/O.NEW.KEPZ.FF.W.0058.170928T1019Z-170928T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
419 AM MDT THU SEP 28 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
Southeastern Dona Ana County in south central New Mexico...
Northwestern El Paso County in southwestern Texas...
* Until 615 AM MDT
* At 416 AM MDT, Doppler radar indicated thunderstorms contiuing to
develop in a line from near Santa Teresa northeast towards
Chaparral. Heavy rainfall was beginning to expand northward. Flash
flooding is likely in arroyos coming off the west slopes of the
Franklin Mountains near Westway and Vinton, as well as low lying
areas near Chaparral.
* Some locations that will experience flooding include...
Chaparral...
Vinton...
Westway...
and Franklin Mountains State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3215 10638 3200 10638 3192 10648 3188 10655
3193 10654 3192 10663 3196 10661 3199 10656
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:36 PM MDT, 12 hours 43 minutes earlier.
Area forecast discussion, Sep 27, 3:36 PM MDT, 12 hours 43 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 336 PM MDT Wed Sep 27 2017 .SYNOPSIS... Upper low over western Arizona will slowly lift north to the northern Rocky Mountains by Friday. The southerly flow aloft ahead of this low, combined with moist low level east flow will keep the clouds, cool temperatures and scattered thunderstorms going through Friday. A few of these storms could become severe with large hail and damaging winds. The low moves into the northern plains Saturday and Sunday, allowing drier air and warmer temperatures to return. && .DISCUSSION... Longwave trough persisting over the central Rockies down to Arizona. Main upper low within the trough now over northwest Arizona, with several weak short waves ejecting out of it. One wave swept across central New Mexico this morning, producing a few thunderstorms through the central CWA. Another wave is slowly drifting into eastern Arizona at this time, with some convection forming just ahead of the trough over far western New Mexico. Further south, over the bootheel and northern Mexico, plenty of sunshine has helped reach convective temperatures, and hence plenty of CU has formed in theses areas, along with a few thunderstorms. Tonight through Friday...models showing conditions mostly unchanged. Upper low is into southern Utah Thursday and into western Wyoming Friday, with axis of upper trough remaining to our west. This will allow south/southwest flow aloft to continue bringing in tropical moisture. At low levels, stout east winds will continue with several pushes of moisture coming in. Expect widespread showers/thunderstorms to continue. PWs will remain around 1 inch and with MUCAPEs of 500-1500 J/kg both days. With PWs still over an inch tonight, and short waves moving into western New Mexico, will keep Flash Flood Watch going through tonight for the central CWA. Saturday through Monday...as upper low lifts up into eastern Montana, the upper trough axis will begin pulling through the area mid day Saturday. Still a slight risk of thunderstorms early, with skies clearing by late afternoon. Sunday and Monday look quite pleasant with very few clouds and temperatures back to near normal. Tuesday and Wednesday...once the upper trough lifts out of area, sub-tropical high builds back in over much of the southern U.S. This will increase mid level southeast winds, and upper level south/southwest winds. GFS continues to show some tropical moisture moving up in this flow for a chance of thunderstorms. With PWs increasing back to over 1 inch, some flooding may be possible. && .AVIATION...Valid 28/00Z-29/00Z... P6SM SCT-BKN020-030 BKN040-060 across all areas through period. Scattered to numerous 1-3SM TSRA BKN020-030 or 5SM -SHRA BKN010-020 off and on with heaviest precipitation along and west of Rio Grande Valley. Winds generally east to southeast 5-15G25KTS. && .FIRE WEATHER... Upper low over Arizona will begin to lift northeast through the next 24 hours. Expect scattered to numerous showers and thunderstorms over area, especially west of Rio Grande. Temperatures over coming days will be below normal with relative humidities above 40 percent lowlands and above 45 percent mountains. Some storms may be strong or severe with localized flash flooding also possible. Drier, warmer air will start moving in late Saturday and Sunday with above normal temperatures expected early next week. Besides some breezy conditions next couple of days, expect winds to be less than 15 mph. && .PRELIMINARY POINT TEMPS/POPS... El Paso 62 74 63 73 / 40 50 40 30 Sierra Blanca 56 70 57 68 / 40 40 40 40 Las Cruces 58 72 58 72 / 70 50 40 30 Alamogordo 55 72 56 75 / 40 50 50 40 Cloudcroft 46 52 45 51 / 60 60 60 50 Truth or Consequences 55 71 55 73 / 80 60 60 40 Silver City 52 70 54 70 / 70 40 40 30 Deming 55 72 56 73 / 80 40 50 30 Lordsburg 56 74 57 76 / 40 30 20 20 West El Paso Metro 63 73 63 71 / 50 50 40 40 Dell City 57 71 59 71 / 40 40 40 30 Fort Hancock 61 76 63 72 / 40 40 40 30 Loma Linda 56 69 55 64 / 40 40 50 30 Fabens 60 75 61 72 / 40 40 40 30 Santa Teresa 59 73 61 72 / 60 50 40 40 White Sands HQ 59 70 59 71 / 60 50 40 40 Jornada Range 57 72 58 73 / 70 60 50 40 Hatch 58 73 58 74 / 80 60 50 40 Columbus 57 74 58 74 / 80 40 40 30 Orogrande 58 72 59 73 / 40 50 40 40 Mayhill 50 56 50 54 / 70 60 70 50 Mescalero 51 61 51 61 / 60 60 60 50 Timberon 50 58 48 59 / 60 60 60 50 Winston 48 67 48 65 / 80 60 60 40 Hillsboro 53 71 53 70 / 80 60 60 40 Spaceport 55 71 56 73 / 80 60 50 40 Lake Roberts 48 72 49 70 / 60 40 40 30 Hurley 52 70 54 69 / 70 40 50 30 Cliff 53 74 53 78 / 40 30 30 30 Mule Creek 53 76 54 76 / 30 30 20 30 Faywood 53 71 54 70 / 80 40 50 30 Animas 55 75 57 78 / 30 20 20 20 Hachita 54 74 56 74 / 60 30 30 30 Antelope Wells 55 75 56 77 / 30 20 20 20 Cloverdale 53 76 55 75 / 20 20 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Flash Flood Watch through late tonight for NMZ402-403-407>411. TX...None. && Hefner/Grzywacz
Hazardous weather outlook, Sep 27, 11:45 AM MDT, 16 hours 34 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1145 AM MDT Wed Sep 27 2017 NMZ401>417-TXZ418>424-281745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1145 AM MDT Wed Sep 27 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Widespread showers and thunderstorms. A few thunderstorms could produce large hail up to 1.25 inches and wind gusts to 60 mph. Flash flooding is also possible, mainly west of the Rio Grande Valley. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms Thursday and Friday, with a few possibly producing large hail and damaging winds. Isolated thunderstorms Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:09 AM MDT | Areal Flood Advisory | EPZ | El Paso | 111 min |
| Sep 28, 3:04 AM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Sep 28, 6:28 AM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Sep 28, 8:01 AM MDT | River Flood Warning | EPZ | El Paso | 10 hr |
| Sep 27, 7:18 PM MDT | Special Weather Statement | EPZ | Luna | 42 min |
Nearby
Flash Flood Warnings in Texas, 2017Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.